On the choice of segments in piecewise approximation

Douglas M Hawkins

Research output: Contribution to journalArticlepeer-review

23 Scopus citations

Abstract

An optimal choice of segment boundaries in piecewise approximation is shown to be soluble by means of a dynamic programme in a scalar state variable. It is shown that the composite error function is continuous in modulus, and that for approximation of concave or convex functions by linear segments, the composite approximation is continuous. Provided the residual term satisfies certain requirements, the solution has uniqueness properties and can be found by means of a grid search method.

Original languageEnglish (US)
Pages (from-to)250-256
Number of pages7
JournalIMA Journal of Applied Mathematics (Institute of Mathematics and Its Applications)
Volume9
Issue number2
DOIs
StatePublished - Apr 1 1972

Fingerprint

Dive into the research topics of 'On the choice of segments in piecewise approximation'. Together they form a unique fingerprint.

Cite this